Nurse Mary

To personally discuss a medical issue or to make an appointment, call Mary directly at 216-444-4HER (216-444-4437). You can also make an appointment at Cleveland Clinic. For your security, please do not use this form to email personal, confidential health information. We cannot diagnose or treat by email. Please call Mary at 216-444-4HER (216-444-4437) and mention the “Ask Mary page”. Our email policies are explained further in this disclaimer. You may also wish to review our privacy statement. Disclaimer | Privacy

Question Archive:

Question:

Every evening when I go to bed, I catch these charley horses in my foot up to my thigh. I eat a banana and yogurt daily, I take multivitamins and I've begun taking this homepathic 'leg cramp' pill at night. What else can I do to relieve these cramps?

Read Nurse Mary’s Answer.
March 21, 2013 at 1:22pm

Question:

I take one tablet of Aleve in the morning and one tablet in the evening for minor aches and pains usually every day. I have a very physical job of lifting boxes and packing. I will be 59 years old in May. Is there any danger in taking the pills?
 

Read Nurse Mary’s Answer.
March 19, 2013 at 1:05pm

I've been through 16 chemo treatments, a double mastectomy and I'm now in the midst of 33 radiation treatments for stage 3, triple negative, metastasized, carcinoma breast cancer.  I'm using Aquaphor on my skin several times a day.  I've also been put on Anastrozone and take 2 thyroid pills.  No matter how much I am exercising at Curves and eating healthfully, I keep gaining weight.   My belly seems to be sticking out farther, since I no longer have breasts.  What can I do, besides the daily workouts at Curves?

Read Nurse Mary’s Answer.
March 6, 2013 at 3:15pm

Question:

What thoughts do you have about including therapeutic massage as part of a healthcare plan for type 2 diabetes?

Read Nurse Mary’s Answer.
February 18, 2013 at 12:57pm

Question:

Is methylcobalamin safe to take as a vitamin to combat stress? The dosage is one sublingual tablet of 1,000 mcg daily. Are there any side effects that I should be concerned with?

Read Nurse Mary’s Answer.
February 15, 2013 at 2:36pm

Question:

My doctor recommended that I take vitamin B and magnesium for my migraines. Is there a specific vitamin B that I should take, and how much vitamin B and magnesium do I take on a daily basis? Could you please give me the specifics?

Read Nurse Mary’s Answer.
February 10, 2013 at 9:32am

Question:

I have not had an internal exam by my Primary Care Physician for more than two years. The nurse practitioner told me that I don't need one since I do not have a cervix. (I had a hysterectomy in 2007.) Isn't there still something "below the waist" that should be examined? Thank you.

Read Nurse Mary’s Answer.
February 8, 2013 at 9:44am

Question:

Hello, I am having issues with cold "spots" and numbness on various body parts and cannot figure out what is happening. My toes go numb, and I have a spot on the outer side of my right leg, above the knee that also goes numb. My hands go numb at times, too.

I am almost 54 years old and going through Menopause (UGH!), so not sure if this is a hormonal condition or something else?

Any insight you can provide would be greatly appreciated.

Thanks!

Read Nurse Mary’s Answer.
February 5, 2013 at 5:35pm

Question:

What causes sediment rate to rise? Mine is 44.

Read Nurse Mary’s Answer.
December 7, 2012 at 1:50pm

Question:

How often should a woman (64 years old) have a bone density test?

Read Nurse Mary’s Answer.
December 6, 2012 at 1:37pm